Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 31, 2012, 4:59 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 31, 2012, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 91 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS51 KPBZ 312059
SVRPBZ
PAC051-129-312145-
/O.NEW.KPBZ.SV.W.0182.120731T2059Z-120731T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHEASTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 545 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT PLEASANT...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
STANTON... MOUNT PLEASANT... GREENSBURG...
DONEGAL... LATROBE... DERRY...
LIGONIER... LAUREL MOUNTAIN STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA NEAR MILE MARKER 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 1.
I-76 BETWEEN MILE MARKERS 75 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4016 7914 4015 7916 4010 7918 4011 7920
4007 7926 4002 7930 4011 7962 4029 7960
4037 7912
TIME...MOT...LOC 2059Z 265DEG 19KT 4021 7950
$$2 follow-up statements
475
WWUS51 KPBZ 312122
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT TUE JUL 31 2012
PAC051-129-312145-
/O.CON.KPBZ.SV.W.0182.000000T0000Z-120731T2145Z/
FAYETTE PA-WESTMORELAND PA-
522 PM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF LATROBE...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNT PLEASANT... LATROBE... DONEGAL...
DERRY... LIGONIER...
LAUREL MOUNTAIN STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-76 BETWEEN MILE MARKERS 79 AND 100.
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4016 7914 4015 7916 4010 7918 4011 7920
4007 7926 4002 7930 4011 7962 4031 7950
4037 7912
TIME...MOT...LOC 2122Z 265DEG 17KT 4024 7937
$$100
WWUS51 KPBZ 312144
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 PM EDT TUE JUL 31 2012
PAC051-129-312154-
/O.EXP.KPBZ.SV.W.0182.000000T0000Z-120731T2145Z/
FAYETTE PA-WESTMORELAND PA-
544 PM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND AND FAYETTE
COUNTIES EXPIRES AT 545 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY
PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4016 7914 4015 7916 4010 7918 4011 7920
4007 7926 4002 7930 4011 7962 4031 7950
4037 7912
TIME...MOT...LOC 2144Z 265DEG 17KT 4024 7923
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:32 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 31, 3:32 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 332 PM EDT TUE JUL 31 2012 .SYNOPSIS... INCREASING HUMIDITY AND A SLOW SOUTHEASTBOUND LOW PRESSURE SYSTEM WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... PER RECENT SURFACE AND RADAR DATA, HAVE MENTION OF THUNDERSTORMS ACROSS THE APPALACHIAN MOUNTAINS, WITH GUSTY WIND, HAIL, FREQUENT LIGHTNING, AND HEAVY RAIN. FARTHER WEST, HAVE MAINTAINED A FORECAST OF INCREASING COVERAGE OF THUNDERSTORMS THROUGH EARLY EVENING. HAVE ALSO ADDED MENTION OF GUSTY WIND, HAIL, FREQUENT LIGHTNING, AND HEAVY RAIN. RECENT SATELLITE DATA SHOWS CUMULONIMBUS DEVELOPING WITHIN THE BAND OF ALTOCUMULUS, ASSOCIATED WITH LIFT FROM LOW PRESSURE TROUGH CONTINUING TO MOVE SLOWLY SOUTHEASTWARD ACROSS NORTHWEST PENNSYLVANIA AND THE STATE OF OHIO. THIS SHOULD BE FOCUS OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AS SHOWN BY 00Z WRF-NMM AND RECENT HRRR MODEL OUTPUT. REGARDING HEAVY RAINFALL POTENTIAL, PRECIPITABLE WATER IS NOW UP TO 1.4 INCHES. RECENT FLASH FLOOD GUIDANCE SUGGESTS 2 INCHES OF RAIN IN LESS THAN 3 HOURS NEEDED FOR FLOODING PROBLEMS TO DEVELOP. EXPECT THUNDERSTORM CHANCES TO DECREASE OVERNIGHT DUE TO THE EVENTUAL OVERNIGHT PASSAGE OF THE LOW PRESSURE TROUGH AND THE STABILIZING EFFECTS OF NIGHTTIME SURFACE LAYER COOLING. WITH EXPECTED ADDED RAINFALL, HAVE ADDED LATE NIGHT PATCHY FOG, MORE WIDESPREAD ACROSS THE WV-MD MOUNTAINS AND PA LAUREL HIGHLANDS. MADE MINIMAL TEMPERATURE ADJUSTMENTS BASED ON RECENT GFS LAMP AND MOS OUTPUT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... HAVE MAINTAINED A CHANCE OF THUNDERSTORMS DAYTIME WEDNESDAY, MORE SO DUE TO LATENT INSTABILITY ASSOCIATED WITH THE LINGERING HUMID SURFACE LAYER CONDITIONS. HIGH PRESSURE SUBSIDENCE SHOULD PROVIDE MORE STABILIZATION THURSDAY AND FRIDAY, AND THUS DRY CONDITIONS, DESPITE SURFACE DEW POINTS SHOWING SLIGHTLY MORE HUMID THAN NORMAL CONDITIONS. FORECASTED WARMER AFTERNOON HIGHS THURSDAY AND FRIDAY THAN WEDNESDAY. IN FACT, GFS AND ECMWF MOS SHOW HIGHS OF 90 CAN OCCUR ACROSS LOWER ELEVATIONS, PARTICULARLY FRIDAY. EARLY MORNING LOWS WILL BE SLIGHTLY WARMER THAN NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CONTINUED HUMID AND VERY WARM CONDITIONS WILL EVOLVE INTO UNSETTLED CONDITIONS THIS PERIOD. CONSENSUS OF MODELS SHOW A STRONG UPPER LEVEL TROUGH AND CLOSED SURFACE LOW TRACKING, EAST ALONG THE CANADIAN BORDER THIS WEEKEND THAT WILL PASS EASTWARD THROUGH THE EASTERN GREAT LAKES MONDAY. INSTABILITY WILL BE INCREASED AS ALREADY HUMID CONDITIONS WILL BE FURTHER AUGMENTED BY LOW LEVEL SOUTHERLY WINDS PROVIDING AN ADDITIONAL INFLUX OF GULF MOISTURE. SO EXPECT A DECENT CHANCE OF THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY THIS WEEKEND INTO MONDAY. SURFACE HIGH PRESSURE IS PROGGED TO PROVIDE DRY, STABLE CONDITIONS TUESDAY. FORECASTED TEMPERATURES TO CONTINUE AT LEAST SLIGHTLY WARMER THAN NORMAL BASED ON BLEND OF RECENT GFS AND ECMWF MOS AND NAEFS MEDIAN VALUES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/.. EXPECT INCREASE IN COVERAGE OF THUNDERSTORMS AND POTENTIAL OF MAINLY MVFR RESTRICTIONS ACROSS THE UPPER OHIO VALLEY THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS NEAR THE MOUNTAINS WILL BE JOINED BY A DEVELOPING BAND OF THUNDERSTORMS SHOWN BY RECENT HRRR MODEL OUTPUT. SO TAFS CONTINUED TO HAVE MENTION OF TEMPO MVFR RESTRICTIONS IN THUNDERSTORMS FOR ALL TAFS THROUGH 02Z. HAVE LIKEWISE MAINTAINED MENTION OF A SECOND ROUND OF MAINLY MVFR RESTRICTIONS DUE TO LATE NIGHT FOG. THUNDERSTORMS WITH POTENTIAL RESTRICTIONS ARE STILL POSSIBLE ON WEDNESDAY, UNTIL AN UPPER LEVEL TROUGH EXITS EAST OF THE MOUNTAINS. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... EXPECT VFR AND GENERALLY DRY CONDITIONS FOR THURSDAY AND FRIDAY. RESTRICTIONS WILL BE POSSIBLE AGAIN WITH THUNDERSTORMS SATURDAY AND SUNDAY, AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 343 PM EDT TUE JUL 31 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-011945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 343 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY REACH SEVERE LEVELS THROUGH EARLY EVENING, DUE TO DAMAGING WIND AND LARGE HAIL. HEAVY THUNDERSTORM RAINS ARE ALSO POSSIBLE. RAIN AMOUNTS OF MORE THAN 2 INCHES IN 3 HOURS OR LESS CAN CAUSE RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 31, 2:59 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL FARMINGTON 39.81N 79.57W
07/31/2012 E1.00 INCH FAYETTE PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200920
XXSpecial weather statement, Jul 31, 3:03 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 PM EDT TUE JUL 31 2012
PAZ021>023-073-311945-
ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-
303 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WESTMORELAND...SOUTH
CENTRAL ARMSTRONG...SOUTHEASTERN ALLEGHENY AND SOUTHERN INDIANA
COUNTIES...
AT 300 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM APOLLO TO
3 MILES EAST OF MCKEESPORT...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
VANDERGRIFT... MONROEVILLE... MCKEESPORT...
APOLLO... MURRYSVILLE... IRWIN...
DELMONT... SHELOCTA... SALTSBURG...
NEW ALEXANDRIA... INDIANA...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 53.
I-376 NEAR MILE MARKER 84.
TOLL 66 BETWEEN MILE MARKERS 10 AND 13.
I-76 BETWEEN MILE MARKERS 55 AND 66.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4038 7937 4026 7996 4027 7997 4063 7956
4076 7895Local storm report, Jul 31, 3:07 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL FARMINGTON 39.81N 79.57W
07/31/2012 E1.00 INCH FAYETTE PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200921
XXSpecial weather statement, Jul 31, 4:09 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT TUE JUL 31 2012
PAZ016-312030-
JEFFERSON PA-
409 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON COUNTY...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
PUNXSUTAWNEY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
PUNXSUTAWNEY...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4091 7892 4091 7895 4097 7902 4113 7881
4112 7880 4091 7880Special weather statement, Jul 31, 4:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT TUE JUL 31 2012
PAZ073-312115-
WESTMORELAND PA-
443 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WESTMORELAND
COUNTY...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WEST NEWTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WEST NEWTON... IRWIN... NEW STANTON...
MOUNT PLEASANT...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 46 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 6.
I-76 BETWEEN MILE MARKERS 67 AND 84.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4022 7940 4015 7947 4013 7953 4011 7955
4010 7958 4009 7959 4017 7983 4022 7981
4023 7979 4024 7980 4034 7976 4027 7938Special weather statement, Jul 31, 4:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 PM EDT TUE JUL 31 2012
MDZ001-PAZ073>076-WVZ023-041-312145-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-TUCKER WV-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
451 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN FAYETTE...NORTHWESTERN
TUCKER...PRESTON...SOUTHEASTERN WESTMORELAND AND WESTERN GARRETT
COUNTIES...
AT 449 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF DONEGAL TO 7 MILES WEST OF SAINT GEORGE...MOVING EAST AT 10
MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
TUNNELTON... LAUREL RUN... FELLOWSVILLE...
CLIFTON MILLS... BRUCETON MILLS... MOUNT PLEASANT...
ELLIOTTSVILLE... DUNBAR... CONNELLSVILLE...
CHALKHILL... FARMINGTON... KINGWOOD...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 17 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 12.
I-76 BETWEEN MILE MARKERS 80 AND 100.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3913 7984 3923 7981 3925 7986 3929 7988
4019 7955 4020 7912 4011 7918 4007 7926
3988 7940 3979 7936 3978 7938 3973 7939
3972 7926 3921 7946 3920 7948 3918 7947
3906 7951 3906 7978The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:56 PM EDT | Special Weather Statement | PBZ | Washington | 34 min |
| Jul 30, 9:39 PM EDT | Special Weather Statement | PBZ | Allegheny | 36 min |
| Jul 30, 9:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 20 min |
| Jul 31, 2:16 PM EDT | Special Weather Statement | PBZ | Jefferson | 29 min |
| Jul 31, 2:30 PM EDT | Special Weather Statement | PBZ | Allegheny | 30 min |
| Jul 31, 2:38 PM EDT | Special Weather Statement | PBZ | Indiana | 52 min |
| Jul 31, 2:55 PM EDT | Special Weather Statement | PBZ | Fayette | 35 min |
| Jul 31, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 45 min |
| Jul 31, 3:03 PM EDT | Special Weather Statement | PBZ | Indiana | 42 min |
| Jul 31, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Westmoreland | 51 min |
| Jul 31, 4:09 PM EDT | Special Weather Statement | PBZ | Jefferson | 21 min |
| Jul 31, 4:43 PM EDT | Special Weather Statement | PBZ | Westmoreland | 32 min |
| Jul 31, 4:51 PM EDT | Special Weather Statement | PBZ | Fayette | 54 min |
| Jul 31, 5:52 PM EDT | Special Weather Statement | PBZ | Fayette | 38 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.